MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported that a patient underwent a cardiac ablation procedure with a pentaray nav it was not possible to flush it with the braun infusomat space pump or manually.There was no patient consequence.The customer's reported occlusion is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 25-aug-2025, additional information was receive indicating he issue was noticed during the procedure as there was a ¿pump alarm¿ because of high pressure while they were mapping.After removing the pentaray nav out of the patient they noticed there was no flow at the tip of the catheter; flushing the catheter manually was also not possible.Based on the additional information received which indicated the irrigation issue occurred during use on the patient, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 26-sep-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was initially reported that a patient underwent a cardiac ablation procedure with a pentaray nav it was not possible to flush it with the braun infusomat space pump or manually.There was no patient consequence.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test since the irrigation tube was found bent into a "z" shape inside the tip area.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The irrigation issue reported by the customer was confirmed.The root cause of the folded irrigation tubing is traced to the manufacturing process.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22906277
Report Number2029046-2025-02880
Device Sequence Number8851704
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public(01)10846835012224(17)280619(10)31688885L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31688885L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer09/26/2025
10/02/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/02/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRAUN INFUSOMAT SPACE_PUMP
Patient SexUnknown